Badges (1)

About

Member has chosen to not make this information public.

Pages

Member not yet following any Pages.

Posts (38)

Thu, Oct 10 9:54am · After effects of heavy antibiotics in Digestive Health

Oops, I didn't read this response. 18 months on prednisone seems like a very long time to be prescribed. Not sure what you were diagnosed with to warrant that long of treatment. Perhaps an integrative medical professional could offer some ideas. I am seeing one next week that has some experience in treating people that have had after effects of taking antibiotics like me. My surgeon who put me on the antiobiotic treatment said that it could take weeks to come out of the funk I am in with central nervous system issues. Cipro and Flagyl were what I was on and both can do this. I just wish that I was told this before being given these.

Thu, Oct 10 9:48am · After effects of heavy antibiotics in Digestive Health

What steroid were you on that caused this? And, what are your symptoms and treatment?

Mon, Oct 7 1:50pm · After effects of heavy antibiotics in Digestive Health

Wow. What antibiotics were you on if I may ask? You mentioned Mayo…..that they acknowledge this ailment after taking antibiotics? Seems like the word to describe this is neurotoxicity. I live 90 minutes from Mayo, so if they can treat this I would certainly go there. Let me know….thanks!

Sun, Oct 6 5:57pm · After effects of heavy antibiotics in Digestive Health

How does the Atarax do for your anxiety? I am taking Buspar now to see if that can help. I just know that I don't feel at all the same upstairs, and how my extremities feel now. All neurological no doubt. So…..I sense that most neurologists will just write this off and say it takes time, or not acknowledge that the cipro/flagyl combo can cause this? Or would a functional medicine doctor be somewhere to turn? I wish I would have said something prior to be administered both of these at the same time. Luckily I stopped taking them after 9 days when they wanted me to take them 14.

Sun, Oct 6 8:41am · After effects of heavy antibiotics in Digestive Health

What are your symptoms exactly? And how long were you taking the cipro which started all this? I am 6 days out from stopping my antibiotics, and the doctor fully admitted that these can mess up your CNS. For me it is brain fog and balance issues. I am a bit better (maybe 10%) today than I have been, so hoping that is a good sign. I was told to take B12 liquid and probiotics. Other than that is takes time to run the course. It is anxiety provoking for me though as to not know when this will lessen to the point where I can start going back to work again. Am thinking about a functional medicine doctor at some point if this doesn't improve much soon. Or accupuncture possibly.

Sat, Oct 5 2:39pm · After effects of heavy antibiotics in Digestive Health

Basically I need to take a powerful probiotic and some B12 in extra quantity. He did say that Flagyl can break the blood/brain barrier thus affecting the CNS. I just wish I was told that prior to being given this. Mainly it takes time though to get out of the system and for your gut to balance things back out. I am also doing epsom foot baths now which I guess can draw the toxins out of your body. I did my first one last night and the water actually turned brown.

Fri, Oct 4 1:57pm · After effects of heavy antibiotics in Digestive Health

Yes, and I will see him in 9 days. I am also seeing my surgeon tomorrow as a follow up, and texted him yesterday about wanting to discuss the side effects I am experiencing after taking that combination of antibiotics. What did you experience with Flagyl in regard to nervous system side effects? Being so lethargic and out of sorts is really distressing for a guy who generally is very active. Like my thinking is slowed down by 50% or so.

Fri, Oct 4 10:18am · After effects of heavy antibiotics in Digestive Health

Just curious if anyone out there has had side effects that linger after stopping antibiotics. I had Roux En Y surgery a month ago, and it went as planned until I came down with an infection 9 days later. This landed me back in the hospital for 3 nights as they started me on both Cipro and Flagyl. My fever and white blood count came down thankfully, and they of course wanted me to be on what I learned were high doses of both antibiotics for 10 days. I stopped the medication 5 days ago, but really feel some after effects……balance is off, cognitive issues, brain fog, and lethargy. It seems that these medications can eventually affect the central nervous system and do some nasty things. This is a different feeling that the post surgery malaise I had. Starting to worry about this aspect of the recovery now. Would appreciate any feedback. Thank you!